I had posed a question re the possibility of restylane migration into my eyes caused from a nurse practitioner here in Houston. Thanks to all the doctors that responded. I went back a few days later to confront this nurse regarding the issue. To make a long story short, she gave me 2 injections of botox in my chin area and that evening I ended up in the ER. The doc stated that it was either allergic conjunctivitis from something leaking into my eye or a bacterial infection. Is this med mal?
Restylane Migration - Bacterial Infection
Doctor Answers (5)
Restylane - Restylane Migration - Bacterial Infection
Something doesn't sound right here...you have had two unusual reactions from a practitioner. First, I am not aware of Restylane "migrating" into your eyes and, second, bacterial contamination, while possible, is rare and unlikely.
I would urge you to see the consultation of a board-certified physician for this, and all future, issues regarding injectable treatments.
I hope that this helps, and good luck,
Web reference: http://www.bodysculpture.com
It is possible but uncommon to experience eye irritation after periocular injection of a filler. This could be just a local irritation to the filler material, or changes resulted from the injection trauma or related infection. These side effects are usually temporary and should resolve within a few days; if infection is suspected then antibiotic therapy is indicated. I don't believe you should be looking into malpractice issue at this point of time. Not quite sure why you: - used a nurse injector instead of a plastic surgeon (understand price factor, but this is your face we are talking about) - accepted Botox treatment second time around (probably was given to you for free as a compensation for filler related discomfort?) -ended up in the ER (did you have exacerbation of eye symptoms? Botox that you received has nothing to do with this) I think that you have realized the mistakes that you made and won't repeat them in the future. Make sure that you follow up with a doctor until your eye symptoms are fully resolved.
Did I read this right?
you had a problem with the nurse injector and when you confronted her the outcome was further injections, this time botox, in the chin leading to conjunctivitis? That's nuts. At some point you need to take responsibility for your actions. you made the choice to be injected by this person not once but twice. now you are wondering if this is malpractice? this is bad practice by the patient. at some point you allow the injection. if the outcome is bad but all procedures and policies are within the standard of care, it is not malpractice.
You might also like...
I think you are a little confused.
First, it is always best to have these types of treatment performed by the doctor rather than a nurse. I recognized that see a nurse is less expensive than see a doctor, but one often gets what they pay for.
If I understand you, your eyes got red two days after getting a service by a nurse and you want to know if that is medical malpractice. This is my personal opinion, others may have differing opinions. No, getting eye irritation or even an infection of the skin two days after a treatment does not mean that the injector did something below the standard of care that caused the conjunctivitis. Anytime you get poked with a needle one can get a skin infection. Conjunctivitis (pink eye) is very common and may have noting to do with your recent treatment.
I am curious how you ended up in the emergency room for something like this. I do think if you feel that something is going on, you should have it checked out. If this means you feel you need to be seen in an emergency room, then this is appropriate. However, I wonder if you have magnified your concerns about your treatment. I would recommend looking for a new injector that you can have confidence in. Look for a physician who does the service themselves even if this is more expensive than having a nurse do the treatment.
Web reference: http://www.lidlift.com
Botox to the chin?
I am a little confused regarding the Botox injections to the chin causing a reaction of the conjunctiva? I am not certain why this would occur. I am also confused why you would have Botox injected into your chin? Also doubt a lawsuit against an RN would be successful or profitable and I doubt any attorney would take the case.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.